Alert archive / South Dakota / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Jan 20, 2013, 3:32 AM CST for 16 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 20, 2013, 7:00 PM CST. It was in force for 16 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2013, 3:32 AM CST (09:32 UTC)
- In effect from
- Jan 20, 2013, 7:00 PM CST
- Expired
- Jan 21, 2013, 11:02 AM CST
- In force
- 16 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 33 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 8:00 PM CST | EXTR WIND CHILL -35 | 7 N Roy Lake State Park, SD | MARSHALL COUNTY RAWS |
| Jan 20, 8:15 PM CST | EXTR WIND CHILL -37 | 10 W Long Lake, SD | SAND LAKE RAWS |
| Jan 20, 10:00 PM CST | EXTR WIND CHILL -39 | 7 N Frederick, SD | FREDERICK RWIS MESONET STATION. |
| Jan 20, 10:00 PM CST | EXTR WIND CHILL -37 | 3 S Webster, SD | WEBSTER SUPERAWOS MESONET STATION. |
| Jan 20, 10:20 PM CST | EXTR WIND CHILL -43 | 1 Wsw Summit, SD | SUMMIT RWIS MESONET STATION. |
| Jan 20, 10:20 PM CST | EXTR WIND CHILL -39 | 4 Nnw Victor, SD | VICTOR RWIS MESONET STATION. |
| Jan 20, 10:25 PM CST | EXTR WIND CHILL -36 | 6 Nne Garden City, SD | APRSWXNET STATION AU451 |
| Jan 20, 10:25 PM CST | EXTR WIND CHILL -36 | 6 Nne Garden City, SD | REPORTED AT APRSWXNET STATION AU451 |
| Jan 20, 10:40 PM CST | EXTR WIND CHILL -36 | Graceville, MN | GRACEVILLE RWIS MESONET STATION. |
| Jan 20, 11:00 PM CST | EXTR WIND CHILL -39 | 11 Ene Florence, SD | SOUTH SHORE SDSU MESONET SITE. |
| Jan 20, 11:00 PM CST | EXTR WIND CHILL -37 | 7 Ene Dempster, SD | BRANDT RWIS MESONET STATION. |
| Jan 21, 12:17 AM CST | EXTR WIND CHILL -35 | Wheaton, MN | |
| Jan 21, 1:20 AM CST | EXTR WIND CHILL -35 | Tolstoy, SD | |
| Jan 21, 1:24 AM CST | EXTR WIND CHILL -36 | Hayti, SD | APRSWXNET STATION AT987 |
| Jan 21, 1:24 AM CST | EXTR WIND CHILL -36 | Hayti, SD | REPORTED AT APRSWXNET STATION AT987 |
| Jan 21, 3:10 AM CST | EXTR WIND CHILL -36 | 2 N Herreid, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS43 KABR 200932 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 332 AM CST SUN JAN 20 2013 ...EXTREMELY COLD AND BREEZY CONDITIONS TODAY AND TONIGHT... .A SURGE IN ARCTIC AIR WILL RESULT IN BREEZY NORTHWEST WINDS TODAY AND TONIGHT. WITH COLD AIR ALREADY IN PLACE...THIS WILL RESULT IN HAZARDOUS WIND CHILL VALUES. WINDS WILL WEAKEN DURING THE DAY MONDAY...EVEN THOUGH TEMPERATURES WILL WARM VERY LITTLE. MNZ039-046-SDZ004>011-016>023-202145- /O.NEW.KABR.WC.W.0001.130121T0100Z-130121T1800Z/ /O.NEW.KABR.WC.Y.0001.130120T1800Z-130121T0100Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 332 AM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON CST MONDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND TONIGHT...WEAKENING DURING THE DAY MONDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 20 AND 30 DEGREES BELOW ZERO THIS AFTERNOON...AND MAY GET AS LOW AS 40 DEGREES BELOW ZERO OVERNIGHT. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-034>037-051-202145- /O.NEW.KABR.WC.Y.0001.130120T1800Z-130121T1800Z/ CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA... PIERRE...HIGHMORE...MILLER...FORT THOMPSON 332 AM CST SUN JAN 20 2013 /232 AM MST SUN JAN 20 2013/ ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ MONDAY. * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND TONIGHT...WEAKENING DURING THE DAY MONDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 25 AND 35 DEGREES BELOW ZERO THIS AFTERNOON AND OVERNIGHT. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CONNELLY
4 follow-up statements
320 WWUS43 KABR 201645 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1045 AM CST SUN JAN 20 2013 ...EXTREMELY COLD AND BREEZY CONDITIONS LATE THIS AFTERNOON THROUGH MONDAY MORNING... .A SURGE IN ARCTIC AIR WILL RESULT IN BREEZY NORTHWEST WINDS LATER THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. WITH COLD AIR ALREADY IN PLACE...THIS WILL RESULT IN HAZARDOUS WIND CHILL VALUES. WINDS WILL WEAKEN DURING THE DAY MONDAY...EVEN THOUGH TEMPERATURES WILL WARM VERY LITTLE. MNZ039-046-SDZ004>011-016>023-210445- /O.EXT.KABR.WC.Y.0001.130120T2100Z-130121T0100Z/ /O.CON.KABR.WC.W.0001.130121T0100Z-130121T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1045 AM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CST MONDAY... * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND TONIGHT...WEAKENING DURING THE DAY MONDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 20 AND 30 DEGREES BELOW ZERO THIS AFTERNOON...AND MAY GET AS LOW AS 40 DEGREES BELOW ZERO BY EARLY MONDAY MORNING. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-210445- /O.EXT.KABR.WC.Y.0001.130120T2100Z-130121T1800Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 945 AM MST SUN JAN 20 2013 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST MONDAY... * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND TONIGHT...WEAKENING DURING THE DAY MONDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 25 AND 35 DEGREES BELOW ZERO THIS AFTERNOON AND PERSIST INTO MONDAY MORNING. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ034>037-051-210445- /O.EXT.KABR.WC.Y.0001.130121T0100Z-130121T1800Z/ SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...ONIDA...PIERRE...HIGHMORE...MILLER... FORT THOMPSON 1045 AM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON CST MONDAY... * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND TONIGHT...WEAKENING DURING THE DAY MONDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 25 AND 35 DEGREES BELOW ZERO THIS EVENING AND PERSIST INTO MONDAY MORNING. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
289 WWUS43 KABR 210419 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1019 PM CST SUN JAN 20 2013 ...DANGEROUSLY COLD WIND CHILL VALUES TONIGHT INTO MONDAY... .AN ARCTIC AIRMASS CONTINUES TO SURGE SOUTHWARD INTO THE AREA TONIGHT. THIS EXTREMELY COLD AIRMASS WILL BE ACCOMPANIED BY NORTHWEST WINDS OF 10 TO 20 MPH TONIGHT INTO MONDAY MORNING. THIS COMBINATION ARCTIC AIR AND BREEZY WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILL VALUES AS LOW AS 40 DEGREES BELOW ZERO. WINDS SHOULD REMAIN IN THE 10 TO 15 MPH RANGE ON MONDAY AFTERNOON...ALTHOUGH TEMPERATURES WILL STRUGGLE TO GET ABOVE ZERO ALONG AND EAST OF THE JAMES RIVER VALLEY. MNZ039-046-SDZ004>011-016>023-211800- /O.CON.KABR.WC.W.0001.000000T0000Z-130121T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1019 PM CST SUN JAN 20 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TONIGHT AND EARLY MONDAY. WIND MAY DECREASE SLIGHTLY ON MONDAY AFTERNOON. * WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES WILL RANGE FROM 30 AND 40 DEGREES BELOW ZERO TONIGHT INTO MONDAY MORNING...AND FROM 20 TO 30 DEGREES BELOW ZERO ON MONDAY AFTERNOON. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-015-034>037-051-211800- /O.CON.KABR.WC.Y.0001.000000T0000Z-130121T1800Z/ CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA... PIERRE...HIGHMORE...MILLER...FORT THOMPSON 1019 PM CST SUN JAN 20 2013 /919 PM MST SUN JAN 20 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... * WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TONIGHT AND EARLY MONDAY. WINDS MAY DECREASE SLIGHTLY ON MONDAY AFTERNOON. * WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE BETWEEN 25 AND 35 DEGREES BELOW ZERO TONIGHT INTO MONDAY MORNING. * IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MF
721 WWUS43 KABR 210926 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CST MON JAN 21 2013 ...COLD AND BREEZY CONDITIONS TODAY... .AN ARCTIC AIRMASS CONTINUES TO POUR COLD AIR INTO THE REGION THIS MORNING ON A NORTHWEST BREEZE. THESE CONDITIONS WILL CONTINUE THROUGH MID DAY BEFORE TEMPERATURES WARM...AND WINDS DIMINISH. MNZ039-046-SDZ004>011-016>023-211800- /O.CON.KABR.WC.W.0001.000000T0000Z-130121T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 326 AM CST MON JAN 21 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND...WINDS WILL GENERALLY RANGE BETWEEN 10 AND 20 MPH TO START THE DAY...BUT WILL BEGIN TO DROP BY MID DAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE FROM 30 BELOW TO 40 DEGREES BELOW ZERO THIS MORNING...AND FROM 20 BELOW TO 30 DEGREES BELOW ZERO THROUGH THE AFTERNOON. * IMPACTS...THESE COLD WIND CHILLS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ003-015-034>037-051-211800- /O.CON.KABR.WC.Y.0001.000000T0000Z-130121T1800Z/ CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA... PIERRE...HIGHMORE...MILLER...FORT THOMPSON 326 AM CST MON JAN 21 2013 /226 AM MST MON JAN 21 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND...WINDS WILL GENERALLY RANGE BETWEEN 10 AND 20 MPH TO START THE DAY...BUT WILL BEGIN TO DROP BY MID MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE BETWEEN 25 BELOW AND 35 DEGREES BELOW ZERO THIS MORNING. * IMPACTS...THESE COLD WIND CHILLS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CONNELLY
638 WWUS43 KABR 211702 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1102 AM CST MON JAN 21 2013 ...VERY COLD WIND CHILLS TO CONTINUE TODAY... .ARCTIC HIGH PRESSURE ALONG WITH A MODERATE NORTHWEST BREEZE WILL CONTINUE TO BRING LOW WIND CHILL VALUES TO THE REGION THROUGH THE DAY. MNZ039-046-SDZ005>008-010-011-017>023-220000- /O.CAN.KABR.WC.W.0001.000000T0000Z-130121T1800Z/ /O.NEW.KABR.WC.Y.0002.130121T1702Z-130122T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1102 AM CST MON JAN 21 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND...NORTHWEST WINDS WILL GENERALLY RANGE BETWEEN 10 AND 20 MPH THROUGH THE DAY. * WIND CHILL VALUES...FROM 20 BELOW TO 30 BELOW ZERO THROUGH THE DAY. * IMPACTS...THESE COLD WIND CHILLS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ004-009-016-211815- /O.CAN.KABR.WC.W.0001.000000T0000Z-130121T1800Z/ CAMPBELL-WALWORTH-POTTER- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG 1102 AM CST MON JAN 21 2013 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL WARNING. $$ SDZ003-015-034>037-051-211815- /O.CAN.KABR.WC.Y.0001.000000T0000Z-130121T1800Z/ CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA... PIERRE...HIGHMORE...MILLER...FORT THOMPSON 1102 AM CST MON JAN 21 2013 /1002 AM MST MON JAN 21 2013/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. $$ TMT
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 19, 11:25 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 19, 11:25 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1125 PM CST SAT JAN 19 2013 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT TEMPERATURES CONTINUE TO PLUMMET THIS AFTERNOON AS ARCTIC AIR CONTINUES POURING SOUTH ACROSS THE NORTHERN PLAINS. READINGS HAVE DROPPED INTO THE TEENS FOR THE NORTHERN AND EASTERN CWA. WINDS CONTINUE TO BE GUSTY...BUT HAVE TRENDED DOWNWARD SLIGHTLY COMPARED TO EARLIER TODAY. WILL LET WIND ADVISORY RIDE UNTIL 00Z...WHICH IS WHEN SPEEDS SHOULD COME OUT OF CRITERIA...OR SHORTLY THEREAFTER. SPEEDS TODAY HAVE BEEN SUSTAINED 25 TO 40 MPH FOR MANY LOCATIONS WITH GUSTS FROM 50 TO 55 MPH. A COUPLE OB SITES HIT AROUND 40 MPH SUSTAINED FOR AN HOUR OR TWO...BUT THIS HAS BEEN A SOLID WIND ADVISORY EVENT. THE WESTERN PORTION OF IT A BIT MORE MARGINAL AS THE NORTHEASTERN CWA HAS SEEN THE STRONGEST WINDS TODAY. ALSO SEEING SCT SNOW SHOWERS ACROSS THE EASTERN CWA AND ACTUALLY CREATING PROBLEMS AT TIMES. ALREADY ISSUED AN SPS EARLIER THIS AFTERNOON TO ACCOUNT FOR LOW VSBYS TO AROUND ONE-QUARTER MILE OR LESS WITHIN HEAVIER SNOW SHOWERS. ACTIVITY IS SCATTERED AND PERIODIC BASED ON WEB CAMS AND GROUND TRUTH REPORTS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS BEFORE WINDING DOWN. WILL HAVE TO WATCH WIND CHILL VALUES LATER TONIGHT AS THEY WILL COME CLOSE TO 25 BELOW ZERO ACROSS THE EASTERN CWA. CURRENT APPARENT T GRIDS FALL A BIT SHORT OF ADVISORY SO HAVE OPTED TO GO WITH NO HEADLINES AT THIS TIME. IT APPEARS BY LATE SUNDAY AFTERNOON AND ESPECIALLY BY SUNDAY EVENING WE WILL SLIP INTO ADVISORY LEVEL WIND CHILLS SO WILL LIKELY NEED A HEADLINE BY THEN. SOME LOCATIONS MAY EVEN SEE WIND CHILLS AS COLD AS 40 BELOW ZERO LATE SUNDAY INTO MONDAY MORNING. ADVISORIES/WARNINGS FOR WIND CHILLS WILL ALMOST CERTAINLY BE NEEDED...BUT AT THIS POINT THE BOUNDARIES FOR THESE HEADLINES ARE UP IN THE AIR AND NEED FURTHER REFINEMENT. OTHER THING TO WATCH WILL BE THE SWATH OF LIGHT SNOW EXPECTED TO SPREAD SOUTHEAST ACROSS THE CWA LATE TONIGHT THROUGH SUNDAY MORNING. MODELS SPEEDING THINGS UP JUST A BIT SO ADDED POPS TO THE LATE TONIGHT PERIOD. MODELS STILL DIFFER A BIT ON JUST WHERE THIS SWATH OF SNOW TRACKS...BUT CHANCES STILL PRETTY HIGH ACROSS THE AREA REGARDLESS. AMOUNTS WILL BE LIGHT...GENERALLY AROUND AN INCH OR LESS. .LONG TERM...TUESDAY THROUGH SATURDAY THE EXTENDED PORTION OF THE FORECAST WILL FEATURE NORTHWEST FLOW ALOFT...AND A SURFACE FRONTAL DRAPED ACROSS THE REGION. TEMPERATURES THROUGH THE PERIOD WILL BE HIGHLY DEPENDENT ON WHERE THE FRONTAL BOUNDARY IS POSITIONED EACH DAY...WITH THE COLDEST TEMPS NORTH/EAST OF THE BOUNDARY...AND WARMEST TEMPS SOUTH/WEST. A WEAK UPPER LEVEL DISTURBANCE TRACKING ALONG THE BOUNDARY ON TUESDAY WILL BRING A VERY NARROW BAND OF LIGHT SNOW. A STRONGER MID LEVEL TROUGH IS EXPECTED TO MOVE ACROSS THE REGION DURING THE THURSDAY/FRIDAY TIME PERIOD. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE A COUPLE OF INCHES OF SNOW TO THE NORTHERN PLAINS. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA LATE TONIGHT THROUGH THE MORNING HOURS ON SUNDAY WILL BRING A CHANCE OF LIGHT SNOW AND IFR/MVFR VSBYS/CIGS FOR ALL TERMINALS. WINDS WILL INCREASE OUT OF THE NORTHWEST TO 15 TO 25 KTS AS THE SNOW TAPERS OFF AND CIGS LIFT TO VFR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...TMT LONG TERM...SD AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 19, 4:00 AM CST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CST SAT JAN 19 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 400 AM CST SAT JAN 19 2013 /300 AM MST SAT JAN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS COULD TOP 50 MPH TODAY AS COLD AIR POURS INTO THE REGION. WINDS WILL DROP OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WITH ARCTIC AIR IN PLACE...WIND CHILL VALUES WILL DROP BELOW -20 DEGREES IN NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA SUNDAY MORNING...AND A MORE WIDESPREAD -30 AND -40 DEGREES FOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:32 AM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 17 more | 32 hr |
Nearby
Wind Chill Warnings in South Dakota, 2013Wind Chill Warnings in Minnesota, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.